Alert archive / Texas / Special Weather Statements in 2015
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Aug 20, 2015, 11:17 AM CDT for DeWitt County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2015, 11:17 AM CDT (16:17 UTC)
- Expired
- Aug 20, 2015, 12:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Austin/San Antonio, TX
County DeWitt County, TX
The radar
The Austin/San Antonio radar (KEWX), 94 km from the middle of the area, began a volume at 16:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 4.3 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3717 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 733 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -87 m²/s²
- 0-3 km storm-relative helicity
- -82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
377 WWUS84 KEWX 201617 SPSEWX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1117 AM CDT THU AUG 20 2015 TXZ223-224-201700- DE WITT TX-GONZALES TX- 1117 AM CDT THU AUG 20 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL GONZALES AND CENTRAL DEWITT COUNTIES UNTIL NOON CDT... AT 1116 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CUERO...MOVING NORTH AT 20 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CUERO...YOAKUM...CHEAPSIDE...WESTHOFF...ARNECKVILLE...SAMPLE...EDGAR AND CONCRETE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 2898 9727 2898 9743 2929 9758 2929 9715 TIME...MOT...LOC 1616Z 197DEG 25KT 2916 9735 $$ MSL
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Aug 20, 10:04 AM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Aug 20, 10:04 AM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1004 AM CDT THU AUG 20 2015 .UPDATE... DID A QUICK UPDATE TO THE GRIDS TO SLOW DOWN THE WARMING TREND ON TEMPS BECAUSE OF THE EXTENSIVE CLOUD COVER THIS MORNING. STILL THINK WITH SOME PARTIAL SUN THIS AFTERNOON WE CAN HIT OUR FORECAST HIGHS. IF THE RAINS STICK AROUND ALL DAY DOWN TO THE SOUTHEAST...SOME ADDITIONAL ADJUSTMENTS WILL BE MADE DOWNWARD WHERE APPROPRIATE. LATEST MESO MODELS KEEP MOST IF NOT ALL THE ACTION THIS AFTERNOON EAST OF I-35 CLOSER TO THE WHERE CURRENT MCS IS DEVELOPING ALONG THE MIDDLE TEXAS COAST. SOME OF THIS ACTIVITY IS MOVING NORTHWARD THROUGH THE EASTERN HALF OF THE CWA SO POCKETS OF LOCALLY HEAVY RAIN IS STILL POSSIBLE. ACTIVITY TO THE NW HAS NOT BEEN SHOWING TREMENDOUS DEVELOPMENT ON ITS SOUTHERN EXTENT AND MODELS KEEP THIS CONVECTION OUT OF OUR AREA FOR THE MOST PART. WILLIAMSON AND BURNET COUNTIES HAVE THE BEST SHOT OF SEEING EFFECTS FROM THIS RAIN CLUSTER. LOWERED POPS OVER THE DRT AREA AS MORNING STORM CLUSTER IS DONE...WHICH DID GIVE DRT 1.97 INCHES OF RAIN. LEFT THEM WITH CHANCE POP IN THE AFTERNOON AS DAYTIME HEATING AND LEFT OVER MOISTURE COULD FIRE SCATTERED CONVECTION. && .PREV DISCUSSION... /ISSUED 617 AM CDT THU AUG 20 2015/ AVIATION... SOUTH CENTRAL TEXAS IS BETWEEN TWO AREAS OF THUNDERSTORMS WITH ONE TO OUR NORTH AND THE OTHER TO THE SOUTH AND EAST. HI-RES MODELS SHOW THIS SOUTHERN AREA OF ACTIVITY SLOWLY INCHING NORTH ABOVE THE FRONTAL LAYER WITH POSSIBLE ACTIVITY NEAR THE I-35 CORRIDOR TAF SITES LATER THIS MORNING. WILL MENTION VCSH THROUGH THE MORNING FOR KAUS AND VCTS FOR THE SAN ANTONIO SITES BEGINNING AT 15Z. MEANWHILE...MVFR CEILINGS WILL CONTINUE THROUGH 15-16Z WITH ANOTHER ROUND RETURNING OVERNIGHT. NORTHEAST WINDS WILL ONCE AGAIN BECOME SOUTHEASTERLY BY LATE THIS AFTERNOON. PREV DISCUSSION... /ISSUED 310 AM CDT THU AUG 20 2015/ SHORT TERM (TODAY THROUGH FRIDAY)... SURFACE COLD FRONT ALONG A LAKE AMISTAD TO KERRVILLE TO AUSTIN TO CAMERON LINE WILL DRIFT TO THE SOUTH AND STALL ALONG A DEL RIO TO SAN ANTONIO TO SCHULENBURG LINE BY MIDDAY. ISOLATED SHOWERS AND POSSIBLY THUNDERSTORMS WILL ACCOMPANY THE FRONT THIS MORNING. THE CONVECTION INCREASES MIDDAY AS THE CAP IS BROKEN WITH DAYTIME HEATING AS NOTED IN THE TEXAS TECH WRF WHICH HAS BEEN THE BEST MODEL SO FAR. EXPECT MOST OF THE SHOWERS AND THUNDERSTORMS TO BE ALONG AND SOUTHEAST OF I-35 WHERE THE FRONT...SEABREEZE...AND UPPER LEVEL TROUGH OVER SOUTHERN TEXAS PROVIDE THE STRONGEST LIFT COINCIDING WITH THE DEEPEST MOISTURE. A SECONDARY AREA OF GREATER COVERAGE IS OVER THE EDWARDS PLATEAU AS SOUTHERLY UPSLOPE FLOW BEGINS TO DISSIPATE THE FRONT ALONG WITH SOME MOISTURE CONVERGENCE LATER THIS AFTERNOON. GUSTY WINDS AND LOCALLY HEAVY RAINFALL ARE POSSIBLE WITH THE STRONGEST STORMS. THE CONVECTION WILL TEND TO WANE THIS EVENING WITH LOSS OF HEATING AND AS THE FRONT DISSIPATES TONIGHT. HOWEVER...WILL MAINTAIN SLIGHT TO LOW CHANCE POPS ACROSS THE SOUTHEASTERN HALF OF SOUTH CENTRAL TEXAS TONIGHT INTO FRIDAY AS DEEPER MOISTURE LINGERS ON THE EAST SIDE OF THE WEAK UPPER LEVEL TROUGH ALONG WITH A POSSIBLY ENHANCED SEABREEZE. BELOW NORMAL TEMPERATURES ARE EXPECTED TODAY DUE TO CLOUDS...RAIN AND VERY WEAK COLD ADVECTION BEHIND THE FRONT. HIGHS ONLY IN THE MID TO UPPER 80S ARE EXPECTED ACROSS THE HILL COUNTRY INTO CENTRAL TEXAS. LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)... AN UPPER LEVEL RIDGE REDEVELOPS OVER TEXAS DRYING THE AIRMASS THIS WEEKEND INTO NEXT WEEK. CHANCES OF SHOWERS AND THUNDERSTORMS ARE SLIGHT AND RELEGATED TO THE SEABREEZE ACROSS AREAS INLAND FROM THE COASTAL PLAINS SATURDAY AND SUNDAY...AND FOR MOISTURE ROTATING AROUND THE RIDGE ACROSS CENTRAL TEXAS ON MONDAY AND TUESDAY. NEAR TO SLIGHTLY ABOVE NORMAL TEMPERATURES ARE EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 89 76 95 76 97 / 30 20 20 10 10 AUSTIN BERGSTROM INTL AIRPORT 89 73 94 74 96 / 40 20 20 10 10 NEW BRAUNFELS MUNI AIRPORT 91 75 94 76 97 / 40 20 20 10 10 BURNET MUNI AIRPORT 87 73 93 74 96 / 30 10 10 10 10 DEL RIO INTL AIRPORT 94 75 97 77 98 / 30 10 10 10 10 GEORGETOWN MUNI AIRPORT 87 74 95 76 97 / 30 20 10 10 10 HONDO MUNI AIRPORT 91 74 94 74 97 / 40 20 20 10 10 SAN MARCOS MUNI AIRPORT 91 75 94 76 97 / 40 20 20 10 10 LA GRANGE - FAYETTE REGIONAL 90 76 94 76 96 / 60 20 30 10 20 SAN ANTONIO INTL AIRPORT 90 76 94 77 96 / 40 20 20 10 10 STINSON MUNI AIRPORT 91 75 94 76 97 / 50 20 20 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...10 SYNOPTIC/GRIDS...09 PUBLIC SERVICE/DATA COLLECTION...TREADWAY
Hazardous weather outlook, Aug 20, 3:26 AM CDT, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 326 AM CDT THU AUG 20 2015 TXZ171>173-183>194-202>209-217>225-228-211100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 326 AM CDT THU AUG 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF SOUTH CENTRAL TEXAS TODAY AND TONIGHT. THE MAIN THREAT WILL BE SOME MODERATE TO LOCALLY HEAVY RAINS. HOWEVER...RUNOFF IS EXPECTED TO BE SLOWER DUE TO DRY SOILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORM CHANCES WILL CONTINUE ACROSS PORTIONS OF THE REGION FRIDAY THROUGH TUESDAY...MAINLY ACROSS NORTHERN AND EASTERN AREAS. LIGHTNING WILL BE THE MAIN HAZARD FROM THIS ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Aug 20, 10:20 AM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1020 AM CDT THU AUG 20 2015
TXZ209-225-201615-
FAYETTE TX-LAVACA TX-
1020 AM CDT THU AUG 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FAYETTE AND
NORTHWESTERN LAVACA COUNTIES UNTIL 1115 AM CDT...
AT 1020 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR MOULTON...MOVING NORTH AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SCHULENBURG...FLATONIA...MOULTON...HENKHAUS...FREYBURG...BRESLAU...
HIGH HILL...COLONY...MORAVIA...DUBINA...ENGLE...KOMENSKY...WITTING
AND FLOY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2947 9698 2952 9719 2959 9719 2964 9713
2968 9718 2982 9718 2976 9680
TIME...MOT...LOC 1520Z 200DEG 11KT 2956 9707
MSLSpecial weather statement, Aug 20, 11:17 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1117 AM CDT THU AUG 20 2015 TXZ223-224-201700- DE WITT TX-GONZALES TX- 1117 AM CDT THU AUG 20 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL GONZALES AND CENTRAL DEWITT COUNTIES UNTIL NOON CDT... AT 1116 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CUERO...MOVING NORTH AT 20 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CUERO...YOAKUM...CHEAPSIDE...WESTHOFF...ARNECKVILLE...SAMPLE...EDGAR AND CONCRETE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 2898 9727 2898 9743 2929 9758 2929 9715 TIME...MOT...LOC 1616Z 197DEG 25KT 2916 9735 MSL
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 7:34 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 56 min |
| Aug 19, 8:26 PM CDT | Special Weather Statement | EWX | Val Verde | 64 min |
| Aug 20, 7:31 AM CDT | Areal Flood Advisory | EWX | Val Verde | 3 hr |
| Aug 20, 8:02 AM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| Aug 20, 10:20 AM CDT | Special Weather Statement | EWX | Fayette | 55 min |
| Aug 20, 12:22 PM CDT | Special Weather Statement | EWX | Atascosa | 23 min |
| Aug 20, 12:26 PM CDT | Areal Flood Advisory | EWX | Atascosa, Bexar, Frio, Medina | 2 hr |
| Aug 20, 12:31 PM CDT | Special Weather Statement | EWX | Guadalupe | 29 min |
| Aug 20, 12:46 PM CDT | Areal Flood Advisory | EWX | Bexar, Guadalupe, Wilson | 119 min |
| Aug 20, 1:59 PM CDT | Special Weather Statement | EWX | Bandera | 46 min |
| Aug 20, 2:22 PM CDT | Special Weather Statement | EWX | Bandera | 23 min |
| Aug 20, 2:24 PM CDT | Areal Flood Advisory | EWX | Bandera, Medina, Uvalde | 2 hr |
| Aug 20, 3:35 PM CDT | Special Weather Statement | EWX | Real | 40 min |
| Aug 20, 3:41 PM CDT | Areal Flood Advisory | EWX | Real | 109 min |
| Aug 20, 5:31 PM CDT | Special Weather Statement | EWX | Val Verde | 44 min |
Nearby
Special Weather Statements in Texas, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.